Cureus · Dec 19, 2025

New-Onset Atrial Fibrillation Potentially Associated With Tirzepatide: A Case Report

By Purvez A, Mirza M, Bashir M

Tirzepatide, a dual glucose-dependent insulinotropic polypeptide (GIP) and glucagon-like peptide-1 (GLP-1) receptor agonist, is increasingly prescribed for the treatment of type 2 diabetes and obesity. Although it is generally considered cardiometabolically beneficial, rare cardiac rhythm disturbances may occur. We describe a 62-year-old woman without a prior history of cardiovascular disease who developed new-onset atrial fibrillation (AF) shortly after initiating tirzepatide. She presented with palpitations, hypotension, and rapid ventricular response requiring intensive care, rate control, anticoagulation, and electrical cardioversion. A thorough examination showed that there was no structural heart disease, electrolyte imbalance, or endocrine disorder. Following discontinuation of tirzepatide, AF did not recur during follow-up. This case highlights the importance of clinical vigilance for arrhythmias when initiating novel incretin-based therapies.

doi.org/10.7759/cureus.99651Open accessPubMed 41425685Interventions

AgingResearch.News